• question-icon

    Is it safe to cut the Pantoprazole into half and take it?

default
Posted on Tue, 31 May 2016 in Medicines and Side Effects
Question: Hi I take Pantoprazole 40mg, but for a while have reduced the dose and split the pil in half to take 20mg. I now see that you are not meant to do that. Now I'm really worried! What does this do? can this have harmed me? Or does it just not let the drug work? Would this hurt my liver or stomach?
doctor
Answered by Dr. Ivo Ditah 8 minutes later
Brief Answer:
It will not cause any harm to you!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this disturbing trend of information that you have reported. There is no harm that the drug can cause to you as a result pf taking half the prescribed dosage. It will simply not work as intended.. However, this is no antibiotics where the dosage is so much important and problematic like leading to resistances by germs if not respected. The main reason not to split is all about the conditioning and not that you can be harmed by that. Your stomach, liver and every other organs are just fine.

I hope this helps. I wish you well. Feel free to ask for more information and clarifications if need be. Above all, thanks for using our services.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 11 minutes later
Thank you so much. Just another question- I had an endoscopy done a year ago and everything was fine, am I correct in thinking that even with mild gerd every now and again during that year, there would be no chance of developing Barrett's Esophagus in that short space of time? So if I had the all clear and the endoscopy was fine it would now take more years of chronic gerd for that to develop?
Thx. Yeah, I only have mild symptoms every now and then. I guess I'd really know about it if it was bad enough to cause damage like Barents, right?
doctor
Answered by Dr. Ivo Ditah 47 minutes later
Brief Answer:
Sure!

Detailed Answer:
Hi,

It takes very long for Barret’s esophagus to develop following GERD. A year is too short a time and there is no way that could have happened. If the GERD is well controlled, it make sit even more unlikely to happen
It takes several years with severe symptoms to get there. There is no reason to be worried and too so about it given the mild and intermittent nature of your symptoms.

I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Chronic gerd

doctor1 MD

Hello Doctor , I am 32 years old . Last 5 years on and off on PPI. I have chronic GERD and stomach issues. Last few months I am trying nexium 40....

doctor1 MD

Hello doctor, I recently got my prolactin level checked and it was very high.of a level of 72.58 ng/ml. My lsh, fsh and tsh levels are in normal...

doctor1 MD

I have this problem since 2006 when I diagnosed with this GERD decease. The result was chronic GERD. Then I started use several drugs related, but...

doctor1 MD

I am a chronic GERD patient and have been taking antacids. I am suffering from a bout of loose motions since the past six days. Initially it...

doctor1 MD

sir i have been suffering from GERD problem since last many years. I have consulted gastroenterologist many times and almost all the time they...

doctor1 MD

Hi. I am 30 years old, female, has very high level of anxiety , I m a type A that s why been suffering from stomach ulcer since ca 11 years old :(...

Get personalised answers from verified doctor in minutes across 80+ specialties

156 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ivo Ditah
  • Q - What causes enlarged heart?

  • Q - What causes spotting after having sex?

  • Q - Suggest side effects of Premarin

  • Q - Suggest treatment for recurrent urinary tract infection

  • Q - Can Wimpat,Keppra and Lamictal be taken when BP is high?

  • Q - When can orgasm be experienced after a total hystorectomy?

  • Q - Is tremination of pregnancy at after 26 weeks advisable?

  • Q - What causes swelling at the injection site?

  • Q - Suggest treatment for Angioma

  • Q - What causes chronic Idiopathic thrombocytopenic purpura?

backtotop2